WEATHER WARNING: Storm Frank

Screen Shot 2015-12-30 at 08.45.48.pngWEATHER WARNING: Please take extra care on the roads today, high winds are affecting exposed routes including the M6 in Staffordshire. We have received a number of reports of fallen trees but no injuries thankfully.

Click here for the latest form the Met Office

Click here for the latest from Highways England

Click here for the latest flood alerts affecting Staffordshire

SCAM WARNING: Don’t buy from the back of vans!

We’re urging the public to be vigilant after a number of faulty goods were seized in Cannock.

Officers came to search the vehicle in relation to an unrelated matter on Tuesday 24 November while it was parked on the Beach Hut car park at the rear of Toby Carvery in Cannock.

They discovered 15 wrapped television sets which appeared to be new but upon further investigation were found to be old broken units.

It’s is suspected that these televisions were intended for sale from the rear of the van to unsuspecting members of the public.

Inquiries are ongoing to trace those responsible for the vehicle and its contents.

During this type of scam the seller will show the victim new fully working television set and sell the item at a dramatically reduced price. Once the sale is agreed the seller will present the purchaser with a pre-wrapped television. Only when the purchaser unwraps their new television they find an old broken worthless set, not the item shown to them.

If you’re offered any item for sale under suspicious circumstances please decline and report it to police.

Don’t die because of a ‘Legal High’

PHOTO: Example of 'legal highs'
PHOTO: Example of ‘legal highs’

Over the past two weeks emergency services in Staffordshire have dealt with two incidents where people have suddenly collapsed after taking so-called ‘legal highs‘. 

On Monday emergency services were called to the Burnthill Lane area of Rugeley after receiving information a 19-year-old had collapsed after reportedly taking ‘black mamba’. He was rushed to hospital and remains in a stable condition. 

On Thursday 15 October three men were taken to hospital after being taken ill in Stafford town centre after reportedly taking ‘black mamba’ (a synthetic cannabinoid).

Stock Photo: PCSO
Stock Photo: PCSO

It is believed the prompt action of a Police Community Support Officer (PCSO) who provided immediate first aid and called for colleagues from West Midlands Ambulance Service may have prevented a more serious outcome. 

The three men who collapsed have since recovered. 

Ch Insp Jane Hewett, from Staffordshire Police, said: “Despite what people think some of these drugs are actually illegal and certainly dangerous. 

“I urge people using these substances to think again, get help and please don’t risk your life. 

“In these two incidents the men who have taken such substances have been extremely lucky, despite their initial critical conditions. 

“More information about the danger of these drugs, and more information about the law and implications of being caught using these drugs is available from www.talktofrank.com” 

Steve Wheaton, Assistant Chief Ambulance Officer at West Midlands Ambulance Service, said: “Legal Highs are proving to be an increasing challenge for our staff.

“As the chemicals are untested, unregulated and are often mixed with alcohol, the effect on the patient can vary considerably which presents very real difficulties for our staff. Those who take the drugs are often not forthcoming with details of what it is that they have taken which makes treatment problematic.

“Very often the effect can lead to the patient suffering extreme highs and lows which can result in patients appearing to be suffering mental health issues at one end of the scale to violence at the other which can lead to the criminal justice system becoming involved.

“Unfortunately, this is an increasing issue for us.”

Tony Mercer, Health Improvement Manager (Drugs and Alcohol) for Public Health England in the West Midlands, said: “The risks from new psychoactive substances, such as synthetic cannabinoids, can be particularly high especially when so little is known about the content, which can be dangerous and in some cases lead to death. If anyone is in trouble after taking an illegal or legal drug, they should call an ambulance or a paramedic straight away.”
FRANK Strapline logoFor information on drugs, visit the FRANK website

POLICE WARNING: Dangerous Drugs Cause Concern at V Festival

Police and organisers at V Festival are repeating their warning about dangerous drugs that are circulating the Festival scene at the moment.

Photo: Supt. Sharrard-Williams
Police Commander at V Festival in Staffordshire

Supt. Elliott Sharrard-Williams, commander of the police operation at the V Festival in Staffordshire said “We discovered samples of two very dangerous substances with unusually high purity. OImage of dangerous drugs found at V Festival Westernne is a purple pill with a Louis Vuitton logo & the other an orange pill with crown logo.

“We examined the tablets at the onsite drugs lab, and we are concerned that high level of purity could cause users to become serious ill.

Image of dangerous drugs found at V Festival Western

“Late last night a young man was found collapsed in the arena and he was immediately treated and transferred to hospital with a suspected drug overdose. Thankfully the man is recovering in hospital.

“We are working to support the organisers to keep V Festival as safe and enjoyable event and I urge anyone in contact with drugs to deposit them in the dedicated drugs bins on the site.” 

Steve Wheaton from West Midlands Ambulance Service added “I urge anyone feeling unwell who may have had drugs to seek immediate medical help. We have doctors, paramedics and skilled staff on site to deal with any emergency and we are working closely with the onsite medical teams to provide any urgent support.”

#‎V WESTON‬ IMPORTANT FESTIVAL SAFETY MESSAGE

ALERT – two very dangerous substances found and tested by Police with unusually high purity. One is a purple pill with a Louis Vuitton logo & the other an orange pill with crown logo. If these are in your possession, dispose immediately and if you see anyone with these alert a Steward, Police Officer or Security.

Follow @VFestPolice on Twitter for the very latest updates from @StaffsPolice

Check out the dedicated V Festival Page here

Image of dangerous drugs found at V Festival Western
Image of dangerous drugs found at V Festival Western

 

Image of dangerous drugs found at V Festival Western
Image of dangerous drugs found at V Festival Western